MAUDE Adverse Event Report: MICROLINE SURGICAL INC. M/L-10 CLIP CARTRIDGE, 10 CLIPS, JAPAN USE; IMPLANTABLE CLIP

MICROLINE SURGICAL INC. M/L-10 CLIP CARTRIDGE, 10 CLIPS, JAPAN USE; IMPLANTABLE CLIP
Model Number 1122J
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, decontaminated, visually inspected and lab evaluated.After evaluation the complaint is confirmed.The device was returned with no visual defects, and during "dry" functional testing without clips the device appears to be working correctly.When the clip cartridge which was returned with handpiece was tested in the device, the two remaining clips in the cartridge did not dispense cleanly.They crushed in the jaws but then did not fully dispense, somewhat sitting in the pocket of one of the jaw.When a new clip cartridge was inserted, this issue did not occur and all the clips were dispensed without issue.The complaint is confirmed, however the issue more likely stems from the clips in this returned cartridge.Root cause is a clip dimensional/surface finish issue.Either a slight dimension out of spec or a surface finish causing the clips to "stick" in the jaws.Without additional clips from this specific cartridge/lot it is difficult to determine exact root cause.
 
Event or Problem Description
Vessel was hurt and bleeding occurred because the surgeon pulled the handpiece as he thought the clip was successfully clipped which actually was not.

Brand Name
M/L-10 CLIP CARTRIDGE, 10 CLIPS, JAPAN USE
Common Device Name
IMPLANTABLE CLIP
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key12226120
Report Number1223422-2021-00002
Device Sequence Number17061528
Product Code FZP
UDI-Device Identifier00811099012337
UDI-Public00811099012337
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2025
Device Model Number1122J
Device Catalogue Number1122J
Device Lot Number00154789
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1